Is an increased sex-drive while on Wellbutrin a common side-effect? Reading all this stuff about Wellbutrin and increased libidos makes me think it's some sort of Viagra. Anybody who doesn't have this side-effect?
14 Mar 2006
Wouldn't call it viagra, however, wellbutrin seems to have the least sexual side effects . . . and I've tried nearly every drug of its kind. Not only does it reinstate one's libido, but it also helps for quitting smoking. Used to smoke a lot, now I can't stomach the taste or smell.
8 Nov 2009
I have to say in my experience taking Wellbutrin, it definitely increasing your sex drive or at least brings it to the level of normal. I have taken most of all the SSRIs and my sex drive had been lowered taking them. Wellbutrin is different in that you have the desire again. I have trouble dealing with the side effects of Wellbutrin myself, unrelated to the sex drive, such as anxiety and nausea, emotional, etc.
28 Jul 2010
I have not noticed an increas in sex drive at all. If anything I would say its neutral, as opposed to other anti-depressentas I have been on - Prozac, Lexapro, and Celexa - all completely made me non-orgasmic which is frustrating to say the least for me and my partner! Wellbutrin has not given me that effect or increased my libido. Then again, I am just going through menopause and that HAS reduced my libido, which is a whole other subject... Good Luck.
4 Sep 2010
I first started lexapro and notice I had no sex drive and I was always tired, no energy and no interest at all, in all the things I use to enjoy. I researched wellbutrin and desided to go on it. My doctor agreed. Once on wellbutrin I had alot of energy, thirsty alot and couldn't keep still. Sex was out of this world. Not only did I have an orgazism, I had multiples orgazisms my partner was happy :)
7 Oct 2010
Ive been on paxil 60mg for 8 years for anxiety, then one day i had a red spot on my leg and my wife said i should go see the Dr. so i did and it was a blood clot. Well i thought the worst and i went into a depression and needed something else. Ive been on Wellbutrin for 3 weeks now and feel so much better. my life seems to be back and my wife is much happier then just a few weeks ago in bed.
6 Nov 2010
I am new here. I am just starting on Lamictal because my deep depression, insomnia , lifeless, lack of functioning reached an all time peak My endocrinologist put me on birth control to level out my hormones. My testosterone level was a record low of .03 yet I have been taking wellbutrin I never lost the desire for or the ability to have orgasms. The most amazing orgasms, multiple. and YES I went from prozac (no- sack) to a very happy sexual woman. In fact I find sex a mood stabilizer. I just feel good that something makes me feel alive, wildly alive. It can jump start a positive bit of time. I finally came off of topamax. My brain fog has cleared up immensely. I couldnt get the words out that I wanted to say or remember basic things. sorry I didnt come off sooner. I was taking it to prevent migraines. I can take a maxalt if i feel a migraine coming on. and have sex. People should really have more sex. I am fortunate to have a equally as sexual a partner.
I say dont ever give up orgasms w or w/o a partner. Didnt like Lexapro or pristique or zoloft. I have been on adhd drugs for the concentration I really am hoping w lamictal and wellbutrin I wont have to take the stimulant and I wont have adhd symptoms. the stimulants can make me too intense. they do supress my appitite. It is great to enjoy eating and not have bad cravings. My son suffers from such anger issues and he is on wellbutrin and lamictal for seizures he developed after taking adhd drugs cant function without them but they give him a severe neck tic. At 12 yrs old he is much more focused on sensuality than he ws before wellbutrin. what is it doing for me other than allowing me to have incredible orgasms? not sure at all. they are thinking of my just being on lamictal please, I would like to hear feedback about these drugs.
13 Apr 2011
It did NOTHING for me as far as my sex drive goes. All it did for me was give me severe dizziness, headaches, loss of concentration, nausea, and severe depression. I thought it was supposed to help my depression. I cried for 4 days straight and had a breakdown before calling my doctor in a panic. He told me to STOP TAKING IT IMMEDIATELY. It didn't help me. I guess it effects everyone differently. Now I'm back on Celexa and loving it!
14 Jan 2012
I was taking blood pressure meds that took away my libido but once my doctor prescribed the Wellbutrin, it came back better than it was before I lost it. I'm 40 years old and my sex drive is like im in my 20's. Oh and it helped wonderfully with my depression symptoms, I feel great!!!
13 Mar 2012
I started on Wellbutrin about a month ago. I couldnt get an erection nor could i have an orgasm until i started Wellbutrin. I am also on Effexor for depression which lowered my libido. I am so happy now. Even though i'm 59 i feel so much better since. Thank you @Wellbutrin
23 Jun 2013
I suspect that at my tender age = 68, sex drive is mostly a non-issue. However, unlike most respondents who are taking Wellbutrin, I have found that my libido and orgasm are essentially dead using this medication. And, even more bizarre, Prozac is the Spanish Fly on the wall.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking paxil 40mgs for a while now and there is definatly a huge side effect as far as my?
... sexual drive decreasing. What can I do to stop this? Is there something else out there for women to take in order to increase their sex drive? ...
2 answers • 26 Mar 2011
In the past wellbutrin made me edgy and nervous, but I am on Clonopin (clonazapam) which may help that side effect. Celexa is making me gain weight ...
1 answer • 4 Jan 2013
Or is it just from the depression side effect... I know my doctor warned me about the depression that may start after I had to increase my dosage to ...
1 answer • 19 Jun 2014